MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER D; DXE

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER D; DXE
Model Number CATD-C
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat an arteriovenous fistula (avf) using an indigo system catd aspiration catheter (catd) and a non-penumbra sheath.During the procedure, the physician completed two passes in the target location using the catd.During the next pass, the physician kinked the distal tip of the catd twice while advancing the catd in the av fistula at the anastomosis from the venous to arterial.Therefore, it was removed.The procedure was completed using a new catd and the same sheath.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER D
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11765400
Report Number3005168196-2021-00922
Device Sequence Number17279320
Product Code DXE
UDI-Device Identifier00815948020481
UDI-Public00815948020481
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K142870
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/13/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2023
Device Model NumberCATD-C
Device Catalogue NumberCATD
Device Lot NumberH10247
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2021
Initial Report FDA Received Date05/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Date Report Sent to FDA01/01/2005